A 17-year-old female asked:
Disclaimer

why would i get tachycardia hypertensive s.o.b (put on a nasal canula) and chills after anesthesia?happened 2 yrs ago after thyroid surgery

2 doctor answers
Dr. Clifford Gevirtz
39 years experience Anesthesiology
Laryngeal nerve: After thyroid surgery, a complication of recurrent laryngeal nerve injury can cause shortness of breath, orcan be related to the thyroid hormone release.
Answered on May 18, 2014
1
1 thank
Dr. Brian Nichol
29 years experience Anesthesiology
pain, side effect: Chills and shivering occur after anesthesia because the anesthetics impair the normal temperature regulation in the brain. This resolves after a short time in the recovery room. Increased heart rate and BP in a young healthy patient are most often secondary to post op pain and improve with adequate pain control. Oxygen is usually administered in the recovery room as anesthetics impair respiration.
Answered on Jun 10, 2014
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 59-year-old female asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience Allergy and Immunology
Complex: You have a complicated medical condition which cannot be solved on this type of forum. You need to discuss these problems with your doctor. Get a re ... Read More
A 41-year-old male asked:
Dr. Theodore Davantzis
39 years experience Dentistry
Local Anesthesia: This question should really be directed to the surgeon who will be performing the procedure. There are numerous local anesthetics that can be used. Af ... Read More
A 20-year-old male asked:
Dr. Zbigniew Moszczynski
28 years experience General Surgery
Need to go to ER: Anesthesia can cause urinary retention. Should go to er to have catheter inserted to relieve urinary retention. Would not recommend to wait much past ... Read More
2
2 thanks
A 24-year-old male asked:
Dr. James Chapman
40 years experience Cardiology
No: AS you have been off of the inderal (propranolol) for 15 days, this will have no effect on your surgery or anesthesia risk.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month